Preview

Rational Pharmacotherapy in Cardiology

Advanced search

FALLING OF SENILE AGE PATIENT AS AN ADVERSE EVENT ASSOCIATED WITH THE USE OF MEDICINES: CASE REPORT

https://doi.org/10.20996/1819-6446-2017-13-2-203-206

Full Text:

Abstract

The article presents a case report of 86 years old patient S. (woman), hospitalized in the ophthalmology department of the hospital with a diagnosis of “complicated immature cataract of the left eye, open-angle glaucoma, age-related macular degeneration”. The patient experienced an episode of a fall with a short-term loss of consciousness, severe hypotension (blood pressure – 40/10 mmHg), and bradycardia (heart rate – 32 beats/min) while receiving a local form of beta-blocker in combination with diuretics. In this clinical case, the development of serious adverse reaction is significantly associated with adverse drug interaction (according to Horn-Hansten scale).

About the Authors

E. S. Ilina
Russian Medical Academy of Postgraduate Education
Russian Federation

Ekterina S. Ilina – teacher, Chair of Clinical Pharmacology and Therapy 

Polikarpova ul. 12/13, Moscow, 125284



O. T. Bogova
Russian Medical Academy of Postgraduate Education
Russian Federation

Olga T. Bogova – MD, PhD, Professor, Chair of Geriatrics and Medico-Social Expertise 

Polikarpova ul. 12/13, Moscow, 125284



S. V. Gorbatenkova
War Veterans Hospital №2
Russian Federation

Svetlana V. Gorbatenkova – MD, PhD, Deputy Chief Physician for Medicine 

Volgogradskii Prospekt 168, Moscow, 109472 



D. A. Sychev
Russian Medical Academy of Postgraduate Education
Russian Federation

Dmitry A. Sychev – MD, PhD, Professor, Corresponding Member of the Russian Academy of Sciences, Head of Chair of Clinical Pharmacology and Therapy 

Polikarpova ul. 12/13, Moscow, 125284



References

1. Sychev D.A. Polypharmacy in Clinical Practice: Problem and Solutions, Manual for Physicians. St. Petersburg: TSOP "Professia"; 2016. (In Russ) [Сычев Д.А. Полипрагмазия в клинической практике: проблема и решения, Учебное пособие для врачей. СПб.: ЦОП "Профессия"; 2016].

2. Dvoretsky L.I. Iatrogenic events in elderly patients. Vrach. 2012;(5):14-7. (In Russ.) [Дворецкий Л.И. Ятрогенные события у пожилых больных. Врач. 2012;(5):14-7].

3. Ostroumova O.D., Batutina A.M., Zykova A.A. Patient interaction: are there "ideal" drugs for use in polypharmacy conditions? Russkii Meditsinskii Zhurnal. 2003;21:1152. (In Russ.) [Остроумова О.Д., Батутина А.М., Зыкова А.А. Лекарственное взаимодействие: существуют ли "идеальные" лекарственные препараты для использования в условиях полипрагмазии? Русский Медицинский Журнал. 2003;21:1152].

4. Ilyina E.S., Sychev DA, Bogova O.T. Medicines as a risk factor for falls of gerontological patients with cardiovascular diseases with polymorbidity. Vestnik Vserossiyskogo Obshchestva Spetsialistov po Medikosotsial'noy Ekspertize, Reabilitatsii i Reabilitatsionnoy Industrii. 2015; (4): 111-8. (In Russ.) [Ильина Е.С., Сычев Д.А., Богова О.Т. Лекарственные средства как фактор риска падений геронтологических пациентов с сердечно-сосудистыми заболеваниями с полиморбидностью. Вестник Всероссийского Общества Специалистов по Медико-социальной Экспертизе, Реабилитации и Реабилитационной Индустрии. 2015;(4):111-8].

5. Kazakov A.S. Determination of the degree of reliability of causation "adverse reaction - drugs interaction". Russkii Meditsinskii Zhurnal. 2013;(5):38-43. (In Russ.) [Казаков А.С. Определение степени достоверности причинно-следственной связи "Нежелательная реакция – взаимодействие лекарственных средств". Русский Медицинский Журнал. 2013;(5):38-43].

6. Horn J.R., Hansten P.D., Chan L.N. Proposal for a new tool to evaluate drug interaction cases. Ann Pharmacother. 2007;41(4):674-80.

7. Juurlink D.N., Mamdani M., Kopp A., et al. Drug-drug interactions among elderly patients hospitalized for drug toxicity. The Journal of the American Medical Association. 2003;289:652-8.

8. Lepakhin V.K., Astakhova A.V., Ushkalova E.A.., et al. Development of methods for studying and preventing complications of pharmacotherapy. Tutorial. Moscow: RUDN; 2008. (In Russ.) [Лепахин В.К., Астахова А.В., Ушкалова Е.А., и др. Разработка методов изучения и профилактики осложнений фармакотерапии. Учебное пособие. Москва: РУДН; 2008].

9. Butt D.A., Mamdani M., Austin P.C., et al The risk of hip fracture after initiating antihypertensive drugs in the elderly. Arch Intern Med. 2012;172:1739-44.

10. Darowski A., Dwight J., Reynolds J., Radcliffe J. Medicines and Falls in Hospital: Guidance Sheet, National Institute for Health and Clinical Excellence guidelines. Available at: http://www.bgs.org.uk/campaigns/ fallsafe/Falls_drug_guide.pdf. Checked by April 09, 2017.

11. Huang A.R., Mallet L., Rochefort C.M., et al. Medication-Related Falls in the Elderly. Drugs & Aging. 2012;29(5):359-76.

12. Dutta R. Falls in older people. Guidelines in Practice. 2014;17(6):52-9. 13. Horn J.R., Hansten D. How to assess drug interaction: case reports. Pharmacy Times. 2006;72:26.


For citation:


Ilina E.S., Bogova O.T., Gorbatenkova S.V., Sychev D.A. FALLING OF SENILE AGE PATIENT AS AN ADVERSE EVENT ASSOCIATED WITH THE USE OF MEDICINES: CASE REPORT. Rational Pharmacotherapy in Cardiology. 2017;13(2):203-206. (In Russ.) https://doi.org/10.20996/1819-6446-2017-13-2-203-206

Views: 392


Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 License.


ISSN 1819-6446 (Print)
ISSN 2225-3653 (Online)